# SDR CA030820003

- Difficulty date: August 17, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Boeing 737201
- Aircraft time: 54,678 hours
- Engine: Pwa JT8D9A
- System (JASC): 2761 · Drag Control Actuator
- Part: Actuator
- Part number: 65449617
- Condition: Cracked
- Location: Drag Control
- Component: Drag Control, Boeing
- Component part number: 65449617
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) UPON ROUTINE PRE-FLIGHT WALK AROUND INSPECTION, ENGINEER DISCOVERED TRACES OF FLUID UNDER THE RT WING O/B FLAP TRACK FAIRINGS.  FLAPS WERE BROUGHT DOWN AND SPEED PANELS RAISED. ENGINEER DISCOVERED NR 8 GRD SPOILER ACTUATOR COVERED IN HYD FLUID. AFTER PRESSURIZING THE HYD SYS, THE SPOILER PANELS WERE CYCLED A FEW TIMES. A SMALL LEAK WAS LOCATED IN THE MIDDLE OF THE ACTUATOR CYL, BUT ONLY LEAKED ON THE WAY FROM EXTEND TO RETRACT POSITION.  THE SPOILERS WERE KEPT CYCLING TO TRY TO LOCATE THE EXACT POSITION OF THE LEAK, AFTER ABOUT 6 CYCLES, THE CYL SUDDENLY CRACKED WITH A LOUD BANG FROM THE TOP TO THE BOTTOM OF THE CYL RELEASING APPROX 1 GAL OF FLUID IN ABOUT 15 SECONDS. A NEW ACTUATOR WAS ORDERED.
